Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 16, 2015, 3:28 AM CDT for 23 counties in Kansas. It took effect at Mar 16, 2015, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2015, 3:28 AM CDT (08:28 UTC)
- In effect from
- Mar 16, 2015, 12:00 PM CDT
- Expired
- Mar 16, 2015, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
All 23 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 41 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3699 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318 WWUS83 KICT 160828 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 328 AM CDT MON MAR 16 2015 KSZ032-033-047>053-067-068-082-091-162330- /O.UPG.KICT.FW.A.0001.150316T1800Z-150317T0000Z/ /O.NEW.KICT.FW.W.0003.150316T1700Z-150317T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN-HARPER- 328 AM CDT MON MAR 16 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052...053...067...068... 082 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ069>072-083-092>095-098-162330- /O.NEW.KICT.FW.W.0003.150316T1700Z-150317T0000Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON- CHAUTAUQUA- 328 AM CDT MON MAR 16 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 069...070...071...072...083...092...093...094...095 AND 098... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ BILLINGS WRIGHT
3 follow-up statements
346 WWUS83 KICT 162102 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 402 PM CDT MON MAR 16 2015 KSZ032-033-047>053-067>072-082-083-091>095-098-170000- /O.CON.KICT.FW.W.0003.000000T0000Z-150317T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA- 402 PM CDT MON MAR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...052...053...067...068... 082 AND 091... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ JAKUB
154 WWUS83 KICT 162351 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 651 PM CDT MON MAR 16 2015 KSZ032-033-047>053-067>072-082-083-091>095-098-170200- /O.EXT.KICT.FW.W.0003.000000T0000Z-150317T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA- 651 PM CDT MON MAR 16 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...052...053...067...068...082 AND 091... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
198 WWUS83 KICT 170153 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 853 PM CDT MON MAR 16 2015 KSZ032-033-047>053-067>072-082-083-091>095-098-170300- /O.EXP.KICT.FW.W.0003.000000T0000Z-150317T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA- 853 PM CDT MON MAR 16 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...052...053...067...068...069...070... 071...072...082...083...091...092...093...094...095 AND 098... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM CDT THIS EVENING...AS CONDITIONS HAVE DROPPED BELOW CRITICAL RED FLAG THRESHOLDS. HOWEVER...GRASSLAND FIRE DANGER IS EXPECTED TO REMAIN ELEVATED OVERNIGHT INTO TUESDAY...AS A STRONG COLD FRONT PUSHES THROUGH WITH WINDS SHIFTING TO NORTHERLY AT SPEEDS OF 15 TO 30 MPH AND GUSTY. THIS COULD ALSO AGGRAVATE ANY ONGOING WILDFIRES OR HOT SPOTS FROM RECENT WILDFIRE ACTIVITY. OUTDOOR BURNING SHOULD BE AVOIDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 16, 3:25 AM CDT, 3 minutes earlier.
Area forecast discussion, Mar 16, 3:25 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 325 AM CDT MON MAR 16 2015 .SYNOPSIS... ISSUED AT 325 AM CDT MON MAR 16 2015 UPPER LEVEL RIDGING IS BUILDING IN TO THE PLAINS AS THE UPPER LOW OFF OF THE BAJA COAST IS MEANDERING WESTWARD. AT THE SURFACE LIGHT SOUTHERLY WINDS ARE PRESENT WITH WARM MOIST ADVECTION. TEMPERATURES ARE IN THE UPPER 40S TO 50S THIS MORNING. BILLINGS WRIGHT && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 325 AM CDT MON MAR 16 2015 TODAY: THERE ARE A COUPLE OF SHORT-TERM FORECAST CONCERNS. 1. EXTREME GRASSLAND FIRE DANGER - RED FLAG WARNING 2. RECORD TEMPERATURES TODAY FIRST RECORD TEMPERATURES AS THEY WILL LEAD TO THE EXTREME FIRE DANGER CONCERNS. UPPER RIDGING IS BUILDING IN ACROSS THE PLAINS FROM THE SOUTHEAST AS THE UPPER LOW OVER THE BAJA COAST MEANDERS WESTWARD. THE AIRMASS OVERHEAD IS VERY DRY. 00Z/16TH SOUNDINGS ACROSS NEBRASKA AND KANSAS SHOW EXTREMELY DRY LOW LEVELS. AS THE PRESSURE GRADIENT INCREASES TODAY IN ANTICIPATION OF A COLD FRONTAL PASSAGE TONIGHT...GUSTY SOUTHWEST WINDS WILL HELP MIX DOWN DRY AIR. ADIABATIC HEATING WILL HELP TEMPERATURES SOAR...WITH RECORDS POSSIBLE/LIKELY. THE FRONT WILL BE PUSHING ACROSS NEBRASKA TODAY PUSHING THE AIRMASS SOUTHERN NEBRASKA EXPERIENCED YESTERDAY...SOUTHWARD INTO NORTHERN/CENTRAL KANSAS. FEEL THAT THIS IS A GOOD PROGNOSTIC INDICATOR FOR WHAT WILL OCCUR TODAY ACROSS THE AREA AND THE MORNING RAP GUIDANCE HAS THE BEST HANDLE ON THIS INCLUDING THE LOW LEVEL AIRMASS EVOLUTION IN THE SOUNDING. THUS USED THE RAP FOR TEMPERATURES...DEWPOINTS AND WINDS FOR THE FORECAST TODAY. RECORDS ARE LIKELY IN THE LOW TO MID AND EVEN SOME UPPER 80S...SEE THE CLIMATE SECTION BELOW FOR THE SPECIFICS. ALL OF THIS LEADS TO THE EXTREME FIRE DANGER. YESTERDAY OVER SOUTHERN CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...DEWPOINTS DROPPED INTO THE TEENS WITH 20-25 MPH WINDS AND HIGHER GUSTS IN THIS AIRMASS. FELT THIS WAS THE BEST START TO THE FORECAST TODAY AND USED RAP MIX-DOWN DEWPOINTS FOR THE AFTERNOON. THE LOW TEEN/20S DEWPOINTS ACROSS CENTRAL AND SOUTHERN KANSAS COMBINED WITH THE 20 TO 25 MPH WINDS CAUSED EXTREME GRASSLAND FIRE DANGER ACROSS ALL BUT EXTREME SOUTHEAST KANSAS. THOSE AREAS HAVE VERY HIGH GRASSLAND FIRE DANGER. OVERALL...DO NOT BURN AS ANY FIRE COULD GET OUT OF CONTROL VERY QUICKLY. TONIGHT-WEDNESDAY: A COLD FRONT WILL MOVE THROUGH TONIGHT...THE GUIDANCE IS SPEEDING UP THE FRONTAL PASSAGE...MOVING IT THROUGH THE STATE BY SUNRISE TUESDAY. WINDS WILL BE GUSTY BEHIND THE FRONT...GUSTIER THAN MONDAY...BUT WITH COOLER TEMPERATURES AND HIGHER DEWPOINTS/RELATIVE HUMIDITIES GRASSLAND FIRE DANGER WILL STAY IN THE VERY HIGH RANGE. TEMPERATURES WILL DROP INTO THE 50S AND 60S AND CLOUDS WILL MOVE IN FROM THE SOUTH. THE CUT OFF LOW WILL BE KICKED OUT FROM THE SOUTHWEST AND MOVE TOWARDS THE AREA. THIS WILL BRING THE BEST CHANCE FOR PRECIPITATION TO THE AREA. PRECIPITATION CHANCES WILL MOVE IN TUESDAY NIGHT TOWARDS WEDNESDAY MORNING. THE PRECIPITATION WILL APPROACH FROM THE SOUTHWEST AND IMPACT SOUTHERN AND EASTERN KANSAS. PRECIPITATION AMOUNTS WILL BE LIGHT OVERALL. POSSIBLY A QUARTER OF AN INCH TO A HALF INCH AVERAGE ACROSS THE AREA. HIGHS WILL BE COOLER UNDER THE PRECIPITATION...IN THE 40S AND LOW 50S WEDNESDAY. BILLINGS WRIGHT .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 325 AM CDT MON MAR 16 2015 AFTER THE WAVE FROM THE SOUTHWEST EXITS...ANOTHER WAVE FROM THE NORTHWEST WILL IMPACT THE AREA. THIS WILL FIRE OFF MORE PRECIPITATION...BUT THE HIGHEST CONFIDENCE FOR THIS PRECIPITATION ON THURSDAY AND FRIDAY IS OVER COLORADO AND WESTERN KANSAS. HOWEVER...HAVE LEFT SLIGHT CHANCES FOR THE AREA ON THURSDAY. TEMPERATURES STAY NEAR TO SLIGHTLY ABOVE NORMAL...IN THE 60S AND WARMING INTO THE WEEKEND TO NEAR 70. A MORE POTENT UPPER DISTURBANCE WILL DIVE ACROSS THE GREAT LAKES AS THE WEEKEND BEGINS WHICH WILL DISLODGE A COOLER AIRMASS. THIS AIRMASS WILL MOVE SOUTHWEST TOWARDS THE AREA AND APPROACH AS A BACKDOOR FRONT LATE SATURDAY/EARLY SUNDAY COOLING THINGS BACK DOWN INTO THE 50S AND LOW 60S FOR SUNDAY. BILLINGS WRIGHT && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1140 PM CDT SUN MAR 15 2015 VFR CONDITIONS WILL PREVAIL THROUGH THE ENTIRE FORECAST VALID PERIOD...WITH THE MAIN CONCERN BEING GUSTY SOUTHWESTERLY WINDS AGAIN MONDAY. LEE TROUGH WILL KEEP SOUTH-SOUTHWESTERLY WIND COMPONENT TONIGHT INTO MONDAY. THE PRESSURE GRADIENT WILL BECOME TIGHTER DURING MONDAY...AND WE ARE EXPECTING SOUTHWESTERLY WINDS TO BECOME GUSTY TOWARD MIDDAY INTO THE AFTERNOON HOURS. PEAK GUSTS OF 25-30 KNOTS ARE PROJECTED AREA-WIDE. A COLD FRONT WILL MOVE SOUTHWARD APPROACHING INTERSTATE 70 TOWARD THE END OF THE FORECAST VALID PERIOD...AND WILL BRING A WIND SHIFT TO NORTHERLY AT RSL AND SLN AROUND 04 UTC/17TH. JMC && .FIRE WEATHER... ISSUED AT 325 AM CDT MON MAR 16 2015 FIRE WEATHER REMAINS THE MAIN CONCERN TODAY WITH A RED FLAG WARNING ISSUED FOR MUCH OF THE AREA. LOOKING UPSTREAM AT CONDITIONS IN NEBRASKA YESTERDAY...TEMPERATURES SOARED INTO THE LOW TO MID 80S...WINDS WERE AROUND 20 TO 25 MPH AND DEWPOINTS DROPPED INTO THE TEENS. THIS AIRMASS IS THE AIRMASS THAT WE WILL SEE TODAY...ESPECIALLY IN CENTRAL KANSAS. THE RAP GUIDANCE HAD THE BEST HANDLE ON THIS AND USED IT FOR OBTAINING THE MIX-DOWN DEWPOINT FORECAST FOR THE AFTERNOON. THESE CONDITIONS AMPLIFY THE CONCERN FOR FIRE DANGER AS ANY FIRE THAT GETS STARTED COULD GET OUT OF CONTROL VERY QUICKLY. EXTREME GRASSLAND FIRE DANGER EXISTS ACROSS ALL BUT EXTREME SOUTHEAST KANSAS WHERE DEWPOINT TEMPERATURES REMAIN HIGHER. HOWEVER...THESE AREAS REMAIN UNDER VERY HIGH GRASSLAND FIRE DANGER. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF THE AREA EXCEPT EXTREME SOUTHEAST KANSAS. ON TUESDAY BEHIND THE FRONTAL PASSAGE STRONG NORTHERLY WINDS WILL CAUSE GRASSLAND FIRE DANGER TO BE VERY HIGH. NOT EXPECTING EXTREME CONDITIONS ON TUESDAY WITH HIGHER DEWPOINT TEMPERATURES. BILLINGS WRIGHT && .CLIMATE... ISSUED AT 325 AM CDT MON MAR 16 2015 RECORD HIGH TEMPERATURES FOR MARCH 16TH WICHITA.....83 DEGREES IN 1908 CHANUTE.....82 DEGREES IN 2012 RUSSELL.....83 DEGREES IN 2012 SALINA......84 DEGREES IN 1901 BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 84 47 60 40 / 0 0 10 60 HUTCHINSON 86 44 59 37 / 0 0 0 30 NEWTON 84 45 58 37 / 0 0 0 30 ELDORADO 84 47 60 38 / 0 0 10 50 WINFIELD-KWLD 83 48 61 40 / 0 0 10 70 RUSSELL 88 39 56 32 / 0 0 0 10 GREAT BEND 87 40 56 33 / 0 0 0 20 SALINA 86 43 59 35 / 0 0 0 20 MCPHERSON 85 44 58 36 / 0 0 0 30 COFFEYVILLE 81 50 62 42 / 0 0 10 80 CHANUTE 82 47 60 40 / 0 0 10 60 IOLA 82 47 59 39 / 0 0 10 50 PARSONS-KPPF 81 49 61 41 / 0 0 10 70 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>072-082-083-091>095-098. &&
Hazardous weather outlook, Mar 15, 8:22 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 822 PM CDT SUN MAR 15 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-170130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 822 PM CDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXTREMELY LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL AGAIN CAUSE EXTREME GRASSLAND FIRE DANGER MONDAY AFTERNOON...FOR AREAS ROUGHLY NORTHWEST OF THE KANSAS TURNPIKE...ENCOMPASSING ALL OF CENTRAL KANSAS AND PART OF SOUTH CENTRAL KANSAS. VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ELSEWHERE. OUTDOOR BURNING IS NOT RECOMMENDED ACROSS THE ENTIRE AREA MONDAY AS FIRES COULD GET OUT OF CONTROL QUICKLY. LOW RELATIVE HUMIDITIES AND GUSTY NORTHERLY WINDS WILL RESULT IN VERY HIGH FIRE DANGER ACROSS THE ENTIRE AREA FOR TUESDAY AFTERNOON. OUTDOOR BURNING IS AGAIN NOT RECOMMENDED ON TUESDAY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 6:56 PM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 12 hr |
Nearby
Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.